Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

151 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have elevated liver enzymes. Is consuming alcohol the reason?

Answered by
Dr.
Dr. Prasad

General & Family Physician

Practicing since :2005

Answered : 2905 Questions

default
Posted on Fri, 6 Dec 2013 in Digestion and Bowels
Question: Hi, My SGPT is 49.9 and SGOT 40.3 . I try to avoid fried foods and have a good healthy diet in olive oil. However I drink on weekends which gets quite heavy. I was just wondering how much of drinking is a factor for increased SGPT and what measures do I need to take. My age 29. XXXXXXX
doctor
Answered by Dr. Prasad 14 minutes later
Brief Answer: Alcohol is a factor... Detailed Answer: Hi, Effects on liver is proportional to the amount of alcohol consumed. If you been binge drinking alcohol as it looks evident on your history, that can be directly responsible for elevated liver enzymes. Besides ungoverned medications (over the counter drugs) as well as weight may be responsible for elevated liver enzymes. If rest of liver function test is normal, borderline elevation of SGPT and SGOT is rarely concerning. You need not be worried. Cut down on the alcohol drinks. A rough marker of safe alcohol is not more than 2 glass of standard wine or it's equivallent and not more than 3-4 glass of standard wine or equivalent on any occasion. Above these limits can be hazardous. Avoid ungoverned medication especially those bought over the counter. Continue the dietary regiment that you have formulated and cut down extra weight through good exercise. A healthy life style can reverse liver function abnormalities (if reversible) in 3-6 weeks. Hope this helps. Let me know if you need clarifications. Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics ,  

Recent questions on  Liver

doctor1 MD

i am on milk thistle and digestive enzymes for my liver and digestive function, also taking armafdorce immune booster. I am struggling with my weight and have been put on duromine 40mg just to help kick start the weight loss. will it interfear with my other medications? i am 79kg and am 38 years old. I have always been round the 64kg mark but over the last year no matter what i do i am just putting on weight

doctor1 MD

my husband was diagnosed with hemochromotosis in June 2013, after 8 hospital stays and numerous test he now has liver failure, diabetes and stage D heart failure. His EF rate was betweeen 5-10% now at 20% according to latest Echo, but he can barely walk or talk without being winded. He is on the liver and transplant list as a 1B waiting at home on dobutomine, how long can one stay on the drug without damage to organs? The dr wants to do a right heart cath to measure pressures now sure why...thanks

doctor1 MD

good morning, I am 54 and have crohns disease, just 2 days ago my brother who is 39 has also been diagnosed with crohns disease, my other brother who is 51, had a operation on his liver to remove/drain away an abcess, he was in hospital for a week and told to stay off work for 3 months, is this a sign of crohns disease

doctor1 MD

Dr. sandeep lakhtakia in hyderbad
sir, i have liver desease since last two and half years, i am taking medicine1. alcolive bd 2. ursocol 300 bd 3. amlicure bd also mild diffuse fatty liver due alcohal, i came from channai last knight thru bus and having rear pain just right to 3rd to 4th rib in the back, i have a dought is there any further detoriation in my liver, though the blood result is ok except total billirium is 1.6 mg/dl also i want to visit u pl. tell me the time when i should meet u.
Dr. S pal has advise me.
ss verma, begumpet airport

doctor1 MD

I HAVE TINGLING PAIN IN MY RIGHT SIDE BELOW THE RIB CAGE . BUT ONLY WHEN I SIT IT GOING COMPLETELY AWAY WHEN I LAY DOWN?

doctor1 MD

I have been taking atorvastatin 40 mg for 4 months - through carotid endarterectomy surgery - with horrible subjective side effects which, objectively, include very low hematocrit of 32.9% and other low red blood cell counts. Primary Care...

doctor1 MD

Hi Doctor, I am xxxxxxx XXXXXXX from XXXXXXX Age 38 years. Last month i have got my LFT done where SGPT was 132 and SGOT was 82 because i consume liquor on a regular basis thats why got those test done; but all of sudden i realized that last week...